Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 162, NWS St. Louis, MO

May 20, 2010Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at May 20, 2010, 1:54 PM CDT for Osage County, Missouri. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
May 20, 2010, 1:54 PM CDT (18:54 UTC)
Expired
May 21, 2010, 8:28 AM CDT
In force
19 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 11.92 ft at May 20, 2010, 6:00 PM CDT.

actionminormoderate5101505/2005/2105/22
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WGUS43 KLSX 201854
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
154 PM CDT THU MAY 20 2010

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS IN MISSOURI... 

  
                 THE MARIES RIVER 

                  ...WESTPHALIA


.THIS FLOOD WARNING IS A RESULT OF 1.5 TO 1.9 INCHES OF PRECIPITATION THE 
PAST 24 HOURS AND 0.50 INCHES FORECAST IN THE NEXT 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS AS 
CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-211854-
/O.NEW.KLSX.FL.W.0162.100520T1854Z-100522T0909Z/
/WPHM7.1.ER.100520T1815Z.100521T0000Z.100521T0909Z.NO/
154 PM CDT THU MAY 20 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL TOMORROW.
* AT 1:30 PM THURSDAY THE STAGE WAS 10.2 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.0 FEET BY THIS EVENING
  AND FALL BELOW FLOOD STAGE EARLY TOMORROW.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/21  05/22  05/23  05/24  05/25

MARIES RIVER
  WESTPHALIA      10.0   10.22       9.1    5.0    3.9    3.4    3.1
2 follow-up statements
772 
WGUS83 KLSX 210232
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
932 PM CDT THU MAY 20 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY 


.THIS FLOOD WARNING IS A RESULT OF UPWARDS OF 2.00 INCHES OF 
PRECIPITATION RECEIVED OVER THE MARIES RIVER BASIN AND ASSOCIATED 
RUNOFF DUE TO SATURATED GROUND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-220232-
/O.EXT.KLSX.FL.W.0162.000000T0000Z-100522T0846Z/
/WPHM7.1.ER.100520T1815Z.100520T2245Z.100521T0846Z.NO/
932 PM CDT THU MAY 20 2010

THE FLOOD WARNING CONTINUES FOR
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL LATE FRIDAY NIGHT.
* AT  9:00 PM THURSDAY THE STAGE WAS 10.4 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  BY EARLY FRIDAY.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/21  05/22  05/23  05/24  05/25

MARIES RIVER
  WESTPHALIA      10.0   10.41       9.3    4.9    3.8    3.3    3.1
664 
WGUS83 KLSX 211328
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
828 AM CDT FRI MAY 21 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
 
                 
             THE MARIES RIVER NEAR 

                ...WESTPHALIA... AFFECTING OSAGE COUNTY


   THIS WILL BE THE LAST FLOOD STATEMENT ISSUED FOR THIS FLOOD EVENT.




THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-211358-
/O.CAN.KLSX.FL.W.0162.000000T0000Z-100522T0846Z/
/WPHM7.1.ER.100520T1815Z.100520T2245Z.100521T0919Z.NO/
828 AM CDT FRI MAY 21 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE MARIES RIVER NEAR WESTPHALIA.
* AT 8 AM FRIDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 4:19 AM FRIDAY.
* FORECAST...THE RIVER WILL FALL TO 5.3 FEET BY TOMORROW MORNING.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/22  05/23  05/24  05/25  05/26

MARIES RIVER
  WESTPHALIA      10.0    8.75       5.3    3.9    3.4    3.1    2.9

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 20, 12:48 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 20, 12:48 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1248 PM CDT THU MAY 20 2010

.DISCUSSION...
/332 AM CDT THU MAY 20 2010/

PRIMARY CONCERNS THIS MORNING ARE POPS AND QPF THRU FRIDAY.  STRONG
MCS MOVING THROUGH OKLAHOMA AND ARKANSAS THIS MORNING APPEARS TO BE
EATING INTO SOME OF THE EXPECTED HEAVIER RAINFALL FOR OUR AREA.
RADAR RETURNS HAVE DEFIANTLY WEAKENED OVER SOUTHWEST MISSOURI NORTH
OF THE MCS...AND SURFACE OBS HAVE GENERALLY BEEN REPORTING LESS THAN
.30 INCH PER HOUR WITH MANY REPORTS BETWEEN .10 AND .20 INCH PER
HOUR.  NAM/GFS/GEM APPEAR TO BE CAPTURING THIS WEAKENING TREND
FAIRLY TO VARYING DEGREES AS THEY WEAKEN THE AREA OF 850MB MCON
LATER THIS MORNING.  THIS COULD BE IN RESPONSE TO RAIN COOLED AIR
NORTH OF THE MCS INTERFERING WITH THE ISENTROPIC LIFT/MOISTURE
TRANSPORT INTO THE AREA.  THIS IDEA IS BORNE OUT IN THE 4KM NCEP
WRF-NMM WHICH APPEARS TO BE PERFORMING VERY WELL SO FAR THIS
MORNING.  HAVE THEREFORE LOWERED QPF SEVERAL TENTHS OF AN INCH
ACROSS THE AREA AFTER 12Z TODAY.  THAT BEING SAID...I STILL THINK
MOST IF NOT ALL OF THE CWA WILL SEE AT LEAST SOME LIGHT TO MODERATE
RAINFALL TODAY...SO CATEGORICAL POPS ARE STILL APPROPRIATE.

ANOTHER ROUND OF PRECIPITATION SHOULD BREAK OUT THIS
AFTERNOON OVER PARTS OF WESTERN/SOUTHWESTERN MISSOURI UNDER THE COLD
CORE OF THE UPPER SYSTEM WHICH WILL ROTATE NORTHEAST INTO CENTRAL
AND NORTHEAST MISSOURI.  ADDITIONALLY...ANOTHER LOBE OF VORTICITY
WILL MOVE AROUND THE SOUTHEAST FLANK OF THE SHORTWAVE INTERACTING
WITH THE LOW LEVEL JET AND BRINGING SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS ANOTHER WAVE OF RAIN.  STILL THINK MODERATE TO HEAVY RAIN
IS A REAL POSSIBILITY WITH THE SOUTHERN FORCING SO HEAVIER QPF STILL
LOOKS OK...BUT DID BACK OFF A FEW TENTHS ELSEWHERE.  FRIDAY'S
PRECIPITATION LOOKS FAIRLY SCATTERED AND LIGHT IN NATURE AS THE
STORM PULLS EAST INTO THE OHIO VALLEY.  COULD STILL BE ABOUT .20 INCH
OVER PARTS OF SOUTHERN ILLINOIS...BUT THE REST OF THE AREA WILL
LIKELY RECEIVE .10 INCH OR LESS.  THESE REDUCTIONS IN QPF BRING THE
OVERALL STORM TOTAL DOWN TO 2 INCHES OR LESS OVER THE AREA.  LOCALLY
HIGHER AMOUNTS ARE POSSIBLE OF COURSE WHERE THERE'S TRUE
CONVECTION...MOST LIKELY OVER THE EASTERN OZARKS AND PARTS OF
CENTRAL MISSOURI.

REMAINDER OF THE SHORT TERM STILL LOOKS HOT AND HUMID.  850MB TEMPS
INCREASE TO 18-20C THIS WEEKEND PRETTY MUCH GUARANTEEING TEMPS IN
THE UPPER 80S AND LOWER 90S.  STILL LOOKS LIKE THE HUMIDITY IS GOING
TO GET PRETTY HIGH AS DEWPOINTS SOAR INTO THE MID AND EVEN UPPER 60S
IN SOME SPOTS.  THIS WILL FEEL PRETTY OPPRESSIVE GIVEN THE
RELATIVELY COOL WEATHER WE'VE BEEN EXPERIENCING SO FAR THIS SPRING.

CARNEY

&&

.AVIATION...
/1227 PM CDT THU MAY 20 2010/

SIGNIFICANT CHALLENGES FOR THE TAF FCST PD IN ASSOC IN NEARLY
STACKED SFC LOW OVER SERN KS. IFR-MVFR 1-2KFT CIGS WILL CONTINUE
TO IMPACT THE TERMINALS IN THE NEAR-TERM. LATEST VISIBLE SATELLITE
AND FORECAST GUIDANCE ILLUSTRATES MID-LVL DRY AIR WRAPPING AHEAD OF
THE SFC LOW INTO KCOU BY 20Z AND KUIN BY 23Z...HOW EFFECTIVE THIS
WILL BE IN RAISING CIGS IS UNCERTAIN...HAVE HINTED SOME IMPROVING
CONDITIONS. PRESENT CLEARING OVER EXTREME SWRN MO SHOULD PRESS
NEWD AS INSTABILITY BUILDS NWD AND JUST SOUTH OF I-70. EXPECT TSRA
TO DVLP LATE AFTN IN VICINITY OF KSGF TRAVERSING NEWD INTO KCOU BY
0Z. YET IT IS IN QUESTION WHETHER DESTABILIZATION WILL OCCUR ACRS
TERMINALS...WILL NEED TO MONITOR CLOSELY AND AMEND AS NECESSARY.
WILL GO VCTS FOR NOW IN BELIEF TSRA WILL INTERCEPT A MORE STABLE
BNDRY LYR AS THEY TRACK NEWD FROM KSGF. THEREAFTER STACKED LOW
LIFTS THRU KUIN BY 12Z. MOISTURE...LIFT...AND OVRNGT COOLING
SHOULD SOCK LIFR-IFR CIGS UPON TERMINALS THRU MRNG IMPROVING TO
MVFR BY AFTN.

SPECIFICS FOR KSTL...MVFR CONDITIONS ANTICIPATED TO LINGER OVER
THE NEXT COUPLE OF HRS POTENTIALLY IMPROVING AND MID-LVL DRY AIR
PRESSES INTO THE RGN AROUND 22Z. AS HIGHLIGHTED ABOVE A MORE
STABLE ATMOSPHERE MAY EXIST ACRS THE METRO AND LIMIT TSRA CHCS FOR
THE TERMINALS. HAVE GONE VCTS FOR NOW WITH AT LEAST SHRA EXPECTED.
WILL MONITOR AND AMEND AS NECESSARY. LOW WILL TRANSECT THE
TERMINALS INTO 7Z USHERING IFR CIGS ACRS THE TERMINAL. NOT
ABSOLUTELY CERTAIN CONDITIONS WILL IMPROVE QUICKLY...NEVERTHELESS
FEEL AS LOW LIFTS NEWD CIGS SHOULD BEGIN TO LIFT.

SIPPRELL

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     IRON MO-MADISON MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-
     OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
     WARREN MO-WASHINGTON MO.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 20, 5:12 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
512 AM CDT THU MAY 20 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-211200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
512 AM CDT THU MAY 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS AND HEAVY RAIN ARE POSSIBLE TODAY AND TONIGHT.
SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.
HOWEVER...EXCESSIVE RUNOFF FROM THE HEAVY RAIN COULD LEAD TO FLASH
FLOODING. THE HIGHEST THREAT FOR FLASH FLOODING WILL BE OVER PARTS
OF CENTRAL AND SOUTHEAST MISSOURI.

MODERATE FLOODING IS OCCURRING ON PARTS OF THE MISSISSIPPI...
MISSOURI...AND LA MOINE RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON FRIDAY. THE STORMS
ARE NOT EXPECTED TO BE SEVERE. ADDITIONALLY...FLASH FLOODING IS
STILL A POTENTIAL THREAT...THOUGH THE POSSIBILITY FOR FLASH
FLOODING WILL BE DIMINISHING THROUGH THE DAY.

MODERATE FLOODING IS EXPECTED TO CONTINUE ON PARTS OF THE
MISSISSIPPI...MISSOURI...AND LA MOINE RIVERS. SEE THE APPROPRIATE
FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

In the hours before

Local storm report, May 20, 10:15 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 AM CDT THU MAY 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     FLOOD            4 WNW BOURBON           38.17N  91.32W
05/20/2010                   CRAWFORD           MO   LAW ENFORCEMENT

            LOW WATER CROSSINGS ALONG ARGO ROAD IMPASSABLE.

&&

SIPPRELL
Local storm report, May 20, 10:31 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1031 AM CDT THU MAY 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     FLOOD            6 W CHERRYVILLE         37.85N  91.39W
05/20/2010                   CRAWFORD           MO   LAW ENFORCEMENT

            LOW WATER CROSSINGS ALONG CHERRY VALLEY ROAD AND
            HIGHWAY AA WEST NEAR MERAMEC FARMS ROAD IMPASSABLE

&&

SIPPRELL
Local storm report, May 20, 10:33 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 AM CDT THU MAY 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     FLOOD            3 NE STEELVILLE         38.00N  91.32W
05/20/2010                   CRAWFORD           MO   LAW ENFORCEMENT

            LOW WATER CROSSING ALONG STATE HIGHWAY TT IMPASSABLE

&&

SIPPRELL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 3:53 AM CDTFlash Flood WarningLSXCrawford6 hr
May 20, 9:19 AM CDTRiver Flood WarningLSXFranklin3 days
May 20, 9:19 AM CDTRiver Flood WarningLSXCrawford24 hr
May 20, 9:19 AM CDTRiver Flood WarningLSXCrawford, Washington24 hr
May 20, 9:19 AM CDTRiver Flood WarningLSXFranklin, Jefferson36 hr
May 20, 9:19 AM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days
May 20, 9:59 AM CDTAreal Flood AdvisoryLSXCrawford, Franklin25 hr

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.